Alert archive / Idaho / Frost Advisories in 2016

Frost Advisory 1, NWS Pocatello, ID

May 1, 2016

NWS Pocatello, ID issued this frost advisory at May 1, 2016, 2:39 AM MDT. It took effect at May 2, 2016, 2:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 1, 2016, 2:39 AM MDT (08:39 UTC)
In effect from
May 2, 2016, 2:00 AM MDT
Expired
May 2, 2016, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

787 
WWUS75 KPIH 010839
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
239 AM MDT SUN MAY 1 2016


IDZ017-020-021-012100-
/O.NEW.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
239 AM MDT SUN MAY 1 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. 

* TEMPERATURE...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE
  RURAL MAY DROP TO AROUND 30. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
796 
WWUS75 KPIH 010901 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
301 AM MDT SUN MAY 1 2016

...CORRECTED TO SPECIFY WHICH PORTIONS OF THE MAGIC VALLEY ARE NOT
INCLUDED...

IDZ017-020-021-012100-
/O.COR.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
301 AM MDT SUN MAY 1 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. 

* TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE
  RURAL MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE LOCATIONS
  SUCH AS BURLEY...RUPERT AND SHOSHONE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
791 
WWUS75 KPIH 011818
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1218 PM MDT SUN MAY 1 2016

IDZ021-020200-
/O.NEW.KPIH.LW.Y.0004.160501T1818Z-160502T0200Z/
/O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
1218 PM MDT SUN MAY 1 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE
  RURAL MAY DROP TO AROUND 30. 

* TIMING...FROST FROM 2 AM MDT UNTIL 9 AM MDT MONDAY. LAKE WINDS
  UNTIL 8 PM MDT THIS EVENING.

* WINDS...EAST TO NORTHEAST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH.

* IMPACTS...FROST - SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. LAKE WIND -
  PERSISTENT NORTHEAST WINDS WILL CAUSE ROUGH CHOPPY
  WATER...MAKING NAVIGATION HAZARDOUS FOR SMALL BOATS ON THE
  AMERICAN FALLS RESERVOIR ESPECIALLY CLOSER TO THE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

&&

$$

IDZ017-020-020200-
/O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG
1218 PM MDT SUN MAY 1 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...

* TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE 
  RURAL MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE LOCATIONS 
  SUCH AS BURLEY...RUPERT AND SHOSHONE. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
163 
WWUS75 KPIH 020159
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
759 PM MDT SUN MAY 1 2016

IDZ021-021000-
/O.EXP.KPIH.LW.Y.0004.000000T0000Z-160502T0200Z/
/O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
759 PM MDT SUN MAY 1 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE
  RURAL...MAY DROP TO AROUND 30.

* IMPACTS...FROST SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-020-021000-
/O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG
759 PM MDT SUN MAY 1 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...

* TEMPERATURES...32 TO 36 DEGREES...ESPECIALLY NORTHEAST OF
  RICHFIELD...MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE
  LOCATIONS SUCH AS BURLEY...RUPERT AND SHOSHONE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
792 
WWUS75 KPIH 020800
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
200 AM MDT MON MAY 2 2016

IDZ017-020-021-021500-
/O.CON.KPIH.FR.Y.0001.000000T0000Z-160502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
200 AM MDT MON MAY 2 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURES...32 TO 36 DEGREES. SOME MORE RURAL LOCATIONS MAY
  DROP CLOSER TO 30.

* IMPACTS...FROST SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  AFFECTED IF NOT BROUGHT INSIDE OR COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 1, 2:31 AM MDT, 8 minutes earlier.

Area forecast discussion, May 1, 2:31 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
231 AM MDT SUN MAY 1 2016

.SHORT TERM...TODAY THROUGH TUESDAY. EASTERLY FLOW CONTINUES TO
PULL MOISTURE FROM THE LOW ACROSS THE HIGH PLAINS BACK INTO
SOUTHERN IDAHO. WE ARE SEEING MAINLY CLOUDS WITH A FEW SHOWERS
THAT WILL DISSIPATE EARLY THIS MORNING. OTHERWISE...EXPECT
LESS CLOUD COVER BY AFTERNOON FOR MOST AREAS. WE ARE LOOKING AT A
FEW SHOWERS AND CLOUDS TO REDEVELOP IN THE MOUNTAINS FROM STANLEY
TO SUN VALLEY. WITH THE MAIN LOW STILL DIGGING ACROSS ARIZONA AND
DEEPENING...WE WILL SEE EAST TO NORTHEAST WINDS CONTINUE AND
GUSTY AT TIMES. THEY WILL BE STRONGEST CLOSER TO THE UTAH BORDER
WHERE 20-30MPH SUSTAINED WITH HIGHER GUSTS ARE FORECAST ESPECIALLY
AT HIGHER ELEVATIONS. WE WILL BE BORDERLINE FOR A LAKE WIND
ADVISORY THIS AFTERNOON AND MAY BRIEFLY HIT THE MARK. FOR NOW
THOUGH...WE WILL WILL NOT ISSUE ANYTHING SINCE IT WOULD BE PRETTY
QUICK.

TONIGHT THROUGH TUESDAY WILL BE DOMINATED BY A REX BLOCK AND HIGH
PRESSURE BUILDING OVER THE STATE. THE NAM SEEMED TO BE THE LONE
RANGER WITH A COMPACT LOW SWINGING BACK ACROSS WESTERN WYOMING AND
KICKING OFF SHOWERS ALONG THE BORDER. WE STILL MIGHT A COUPLE OF
SHOWERS AROUND STANLEY AND SUN VALLEY AND ALONG THE WYOMING BORDER
BUT WHAT CHANCE IS THERE LOOKS LOWER AND LOWER. WITH DRIER AIR IN
PLACE...THAT MEANS COOLER LOWS AND WARMER HIGH TEMPERATURES. THE
GROWING SEASON OFFICIALLY STARTS TODAY AND WE WILL SEE MANY AREAS
WITH FROST OR FREEZE CONDITIONS THE NEXT COUPLE OF NIGHTS. SO IT
WOULD BE WISE TO KEEP COVERING OR BRINGING IN PLANTS AND SUCH THAT
MIGHT BE IN DANGER. KEYES

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. SOUTHERLY FLOW INCREASES
THROUGH THE EARLY HALF OF THE EXTENDED RANGE AS UPPER RIDGE SHIFTS
EAST AHEAD OF DEEPLY AMPLIFIED PACIFIC TROUGH. INCREASING MOISTURE
ACROSS THE REGION BEGINNING LATE WEDNESDAY. UPPER LOW CUTS OFF IN
BASE OF TROUGH AND SETS UP OVER DESERT SOUTHWEST WITH GFS...GFS
ENSEMBLES AND ECMWF ALL DIFFERING ON POSITION OF LOW CENTER.
REGARDLESS...SOUTHEAST FLOW AROUND LOW MAINTAINS MOISTURE STREAMING
INTO EAST IDAHO THROUGH SATURDAY. SIGNIFICANT DIFFERENCES FOR SUNDAY
AS MODELS SHOW NO HINT OF AGREEMENT THUS KEPT PERSISTENT WET
FORECAST IN PLACE. DMH

&&

.AVIATION...EASTERLY FLOW AROUND SOUTHERN LOW STILL STREAMS ACROSS
EAST IDAHO EARLY THIS MORNING. RADAR SHOWING MOST SHOWERS HAVE
DISSIPATED. SOME HINT THAT A STRAY SHOWER COULD AFFECT KSUN THROUGH
THE DAY TODAY OTHERWISE EXPECT DRYING TREND TO DEVELOP ACROSS THE
REGION TODAY. THUS EXPECTING VFR CONDITIONS MOST AREAS. RECENT
RAINFALL AND LOW DEWPOINT DEPRESSIONS COULD MEAN A FEW POCKETS OF
FOG/STRATUS AROUND SUNRISE THIS MORNING BUT SHOULD BE SHORT LIVED
AND NOT EXPECTED TO BE AN IMPACT AT ANY TERMINAL SITES. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM MDT MONDAY FOR IDZ017-020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 6:11 PM MDTSpecial Weather StatementPIHBannock64 min
May 1, 12:18 PM MDTLake Wind AdvisoryPIH8 hr

Nearby

Frost Advisories in Idaho, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.